Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Jan 22, 2020, 8:20 AM EST for Duval County, Flagler County, Nassau County, Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2020, 8:20 AM EST (13:20 UTC)
- Expired
- Jan 22, 2020, 8:31 PM EST
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS72 KJAX 221320 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 820 AM EST Wed Jan 22 2020 FLZ124-230200- /O.CAN.KJAX.FZ.W.0002.000000T0000Z-200122T1500Z/ /O.NEW.KJAX.WI.Y.0002.200122T1320Z-200123T0300Z/ Coastal Nassau- Including the cities of Amelia City, Fernandina Beach, and Yulee 820 AM EST Wed Jan 22 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...FREEZE WARNING IS CANCELLED... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Nassau County. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ020-021-023-024-030-031-035-122-136-222-236-240-340-GAZ132>136- 149-151>153-162-163-165-250-264-350-364-221430- /O.CAN.KJAX.HZ.W.0001.000000T0000Z-200122T1500Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist- Northern Columbia-Eastern Alachua-Southern Columbia- Western Alachua-Central Marion-Western Marion-Coffee-Jeff Davis- Bacon-Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols- Clinch-Inland Camden-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton, Winfield, Suwannee Valley, Gainesville, Gainesville Airport, Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, Watertown, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, Ocala Airport, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 820 AM EST Wed Jan 22 2020 ...HARD FREEZE WARNING IS CANCELLED... $$ FLZ025-032-033-037-038-140-GAZ154-166-221430- /O.CAN.KJAX.FZ.W.0002.000000T0000Z-200122T1500Z/ Inland Duval-Clay-Inland St. Johns-Putnam-Inland Flagler- Eastern Marion-Coastal Glynn-Coastal Camden- Including the cities of Normandy, Ortega, Riverside, San Marco, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Lynne, Moss Bluff, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 820 AM EST Wed Jan 22 2020 ...FREEZE WARNING IS CANCELLED... $$ FLZ125-133-138-230200- /O.NEW.KJAX.WI.Y.0002.200122T1320Z-200123T0300Z/ Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 820 AM EST Wed Jan 22 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Duval, Coastal St. Johns and Coastal Flagler Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
076 WWUS72 KJAX 221916 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 216 PM EST Wed Jan 22 2020 FLZ124-125-133-138-230300- /O.CON.KJAX.WI.Y.0002.000000T0000Z-200123T0300Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 216 PM EST Wed Jan 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Duval, Coastal St. Johns and Coastal Flagler Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
394 WWUS72 KJAX 230131 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 831 PM EST Wed Jan 22 2020 FLZ124-125-133-138-230245- /O.CAN.KJAX.WI.Y.0002.000000T0000Z-200123T0300Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 831 PM EST Wed Jan 22 2020 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jan 22, 5:14 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Jan 22, 5:14 AM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
514 AM EST Wed Jan 22 2020
.AVIATION...
[Through 12Z Thursday]
Expecting VFR conditions for most of the TAF sites with MVFR
conditions at SGJ and CRG after 15Z as winds become more onshore
and bring in clouds from the Atlantic. Also included VCSH for SGJ
late in the period after 07Z as a chance of rain showers
associated with onshore flow make their way inland. Winds will be
highest at at SGJ, CRG and SSI near the coast ranging 15-18 knots
with gusts to 23-28 knots after 15Z and gradually subsiding near
the end of the period. Lighter winds expected at the inland TAF
sites JAX, VQQ, and GNV around 10-15 knots with some occasional
gusts to 18-21 knots after 15Z from the north.
&&
.PREV DISCUSSION [513 AM EST]...
.NEAR TERM [Through Tonight]...
Strong low pressure development near the Bahamas will continue the
cold north flow this morning with wind chill advisory verifying
nicely with values expected to bottom out in the upper teens and
20s across the region with winds of 10-15 mph inland and 15-20 mph
along the coast. Winds have kept temps elevated and still expect
widespread lows in the upper 20s inland and lower to middle 30s
along the coast, not sure the middle 20s and hard freeze conditions
will materialize over far inland regions but will keep Warning
posted for now.
As low tracks away towards the E-SE through the day and High
Pressure builds north of the region the steering flow will slowly
become Northeast and steer some of the clouds towards the coast
along with some rainfall chances along the NE FL coast south of
JAX, while further inland expect high cloudiness to increase from
the west and skies will become partly cloudy there, while the
mostly cloudy skies along the coast will hold Max Temps down in
the upper 40s/near 50 degrees, while some lower 50s expected
across inland SE GA and middle 50s across inland NE FL. The gusty
north to northeast winds will be in the 15-25 mph range along the
coast with gusts close to 35 mph at times, just below wind advisory.
As the steering flow becomes easterly and overrides the colder
airmass tonight, this will continue to increase cloudiness area-
wide with overcast conditions by early Thursday morning and this
will hold temps above freezing overnight. Lows in the mid/upper
30s across SE GA/Suwannee River Valley and 40s elsewhere. Scattered
coastal showers will spread across most of coastal NE FL and into
the St Johns River Basin towards morning. Breezy NE flow will
continue along the coast at 15-20G30 mph through the night.
.SHORT TERM [Thursday Through Friday]...
Thursday...High pressure remains north of the region and low level
onshore flow from the Northeast will continue while steering flow
just above the surface will veer to the Southeast and this upglide
will continue abundant cloudiness but shower activity will mainly
remain limited to the coastal counties along the I-95 corridor
with rain chances possible inland to the US301 corridor at times.
Temps will climb back closer to the climo levels in the upper 50s
across SE GA and lower to middle 60s across NE FL.
Friday...High pressure ridge breaks down as next frontal passage
pushes in the from the West and brings moist SW flow aloft out of
the Gulf and across the region and expect scattered to numerous
showers along with a return to above normal temps into the upper
60s through middle 70s as surface winds become south at 10-15 mph.
.LONG TERM [Saturday Through Wednesday]...
Saturday...Sunny skies and seasonably cool temps return behind the
frontal passage as high pressure builds in from the west. Max
temps will be near 60 degrees across SE GA and near 65 degrees
across NE FL. West to Northwest winds in the 10-15 mph range.
Sunday-Monday...Next fast moving low pressure system will track
across the Gulf and across the FL peninsula south of the region
Sunday Night with a chance of showers mainly for NE FL at night.
Otherwise mainly dry conds for both days with Max Temps mainly
near climo levels in the upper 50s and lower 60s. Lows in the 30s
possible over inland areas Sunday Morning and some frost is
possible but a freeze is not expected.
Tuesday...Large high pressure center builds over the SE US and
expect dry conds to continue with sunny skies and temps warming
into the mid-upper 60s area-wide.
.MARINE...
Gale Warnings will continue today as low pressure intensifies near
the Bahamas and North winds of 25 to 35 knots with gusts to 40 to
45 knots are possible through the day. As low pressure pulls away
to the east and high pressure builds north of the waters tonight
and Thursday winds become Northeast and decrease to 15 to 25 knots
and Small Craft Advisories will replace the Gale Warning this
evening. Winds veer around to the SE and S at 10 to 15 knots
ahead of the next system by Friday, but elevated seas of 6 to 9
feet will continue offshore and SCA headlines will continue. Over
the weekend winds become offshore out of the NW at 10 to 20 knots
behind the frontal system and seas will finally start to slowly
subside with headlines coming to an end at least for the nearshore
waters.
Rip Currents/High Surf/Coastal Flood: As the winds become N-NE
through the day the surf will continue to increase along the NE FL
coast to 7-10 ft with a high risk of rip currents that will
continue through Thursday. The approach of the New Moon and
onshore flow will also produce elevated water levels during times
of high tide with values peaking around 1.5 ft above MHHW ("ground
level"), likely just below minor coastal flooding levels and will
continue the Coastal Flood Statement through Thursday for these
conditions.
.FIRE WEATHER...
Humidities to bottom out around 30 percent across inland SE GA and
the Suwannee River Valley, but will remain above critical levels
this afternoon.
.HYDROLOGY...
Minor flooding continues on the Altamaha River Basin near Baxley
and Charlotteville.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 51 35 58 47 68 / 0 0 10 50 50
SSI 50 45 58 53 67 / 0 10 30 30 40
JAX 52 44 62 53 73 / 0 10 20 20 30
SGJ 55 51 66 55 73 / 10 30 30 20 20
GNV 54 44 67 52 74 / 0 0 10 10 20
OCF 57 45 70 53 75 / 10 0 10 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Hard Freeze Warning until 10 AM EST this morning for Baker-
Bradford-Central Marion-Eastern Alachua-Gilchrist-Hamilton-
Inland Nassau-Northern Columbia-Southern Columbia-Suwannee-
Union-Western Alachua-Western Marion.
Wind Chill Advisory until 10 AM EST this morning for Baker-
Bradford-Central Marion-Clay-Coastal Duval-Coastal Flagler-
Coastal Nassau-Coastal St. Johns-Eastern Alachua-Eastern
Marion-Gilchrist-Hamilton-Inland Duval-Inland Flagler-
Inland Nassau-Inland St. Johns-Northern Columbia-Putnam-
Southern Columbia-Suwannee-Union-Western Alachua-Western
Marion.
Freeze Warning until 10 AM EST this morning for Clay-Coastal
Nassau-Eastern Marion-Inland Duval-Inland Flagler-Inland
St. Johns-Putnam.
High Rip Current Risk through late Thursday night for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
High Surf Advisory until 4 AM EST Friday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...Hard Freeze Warning until 10 AM EST this morning for Appling-
Atkinson-Bacon-Brantley-Clinch-Coffee-Echols-Inland Camden-
Inland Glynn-Jeff Davis-Northeastern Charlton-Northern Ware-
Pierce-Southern Ware-Wayne-Western Charlton.
Wind Chill Advisory until 10 AM EST this morning for Appling-
Atkinson-Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-
Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
Wayne-Western Charlton.
Freeze Warning until 10 AM EST this morning for Coastal Camden-
Coastal Glynn.
AM...Gale Warning until 4 PM EST this afternoon for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Local storm report, Jan 22, 6:51 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
651 AM EST WED JAN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND GST 4 SSE CRESCENT BEACH 29.67N 81.21W
01/22/2020 M46 MPH Flagler FL MESONET
WEATHERSTEM SENSOR AT MARINELAND MEASURED A PEAK WIND
GUST OF 46 MPH.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:23 AM EST | Rip Current Statement | JAX | Duval, Flagler, Nassau | 45 hr |
| Jan 22, 2:19 PM EST | Small Craft Advisory | JAX | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.